MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION PVC CATHETERS FIRM STRAIGHT; CATHETER, CHOLANGIOGRAPHY

ATRIUM MEDICAL CORPORATION PVC CATHETERS FIRM STRAIGHT; CATHETER, CHOLANGIOGRAPHY
Model Number 15024 - CATHETER FIRM PVC 24FR STRAIGHT
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
A shipment of thoracic catheters were delivered to waikato hospital had expired in 2022.I then informed the customer and asked that they pull all stock from the shelf.I was informed that one of the thoracic catheters was used on a patient.
 
Additional Manufacturer Narrative
Additional information: e1.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The details of the complaint are the following: a shipment of thoracic catheters were delivered to (b)(6) hospital on july 25, 2022 that had expired on june 24, 2022.The sales and service representative then informed the customer and asked that they pull all stock from the shelf.He was informed that one of the thoracic catheters was used on a patient.Further information provided includes that there had been 10 devices total and 6 of the ten devices were retrieved.Based on the received information one device had been used by the institution that had expired.In this regard the institution did not follow standard protocol in regards to verification of expiration dates prior to use.The pvc thoracic catheter outer label of each individual device has the universal symbol for expiration as well as the actual expiration date of the product.A review of the incoming inspection records confirmed that the expiration date of the product was june 24, 2022.As part of incoming inspection, the operator is instructed to ¿verify expiration date and lot number in product label against dhr and inspection record.¿ the dhr shows that this step within the quality inspection was conducted and the expiration date recorded was matching the product label.The investigation has determined that the wrong expiration date was input manually by getinge australia warehouse personnel; the expiration date that was manually entered for the product did not match the expiration on the label attached to the product, and allowed product to be released to customers beyond its expiration date.The product was physically labeled with the correct expiration date.As such, the complaint is considered confirmed.The initiating event (incorrect expiration date entry) occurred in august 2019 and resulted from an inventory management system limitation that required manual entry of expiration dates upon receipt at an ssu for the first time.The need for manual entry of expiration dates upon receipt of product at an ssu warehouse has been resolved as of april 2022.The system now automatically imports the batch information when received at ssu and does not allow manual override of factory dates (manufacture or expiration dates).There have been no other related complaints associated with the same lot of product or other lots/product codes.No adverse events have been reported as a result of the use of the expired product and there is no indication that product has not performed as intended.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.H3 other text : device not returned.
 
Event or Problem Description
N/a.

Brand Name
PVC CATHETERS FIRM STRAIGHT
Common Device Name
CATHETER, CHOLANGIOGRAPHY
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key15154090
Report Number3011175548-2022-00216
Device Sequence Number5395276
Product Code GBZ
UDI-Device Identifier20650862150241
UDI-Public20650862150241
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model Number15024 - CATHETER FIRM PVC 24FR STRAIGHT
Device Catalogue Number15024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer08/17/2022
04/12/2023
Initial Report FDA Received Date08/02/2022
Supplement Report FDA Received Date08/17/2022
04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown